Alert archive / Minnesota / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

May 28, 2012Benton County, Mille Lacs County, Minnesota

NWS Twin Cities, MN issued this special weather statement at May 28, 2012, 2:26 PM CDT for Benton County, Mille Lacs County, Minnesota. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2012, 2:26 PM CDT (19:26 UTC)
Expired
May 28, 2012, 3:30 PM CDT
In force
64 min
Issued by
NWS Twin Cities, MN

Counties Benton County, MN, Mille Lacs County, MN

The radar

The Minneapolis radar (KMPX), 118 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 2:56 PM CDTHAIL 1.56 Se Hillman, MNHAILED FOR 5 MINS
May 28, 3:05 PM CDTHAIL 215 N Milaca, MNDAMAGED TRUCK WINDSHIELD
May 28, 3:12 PM CDTHAIL 1Gilman, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WWUS83 KMPX 281926
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
226 PM CDT MON MAY 28 2012

MNZ043-044-050-282030-
BENTON-MILLE LACS-MORRISON-
226 PM CDT MON MAY 28 2012

...THUNDERSTORMS MOVING OVER BENTON...MILLE LACS AND MORRISON 
COUNTIES THROUGH 330 PM CDT...

AT 223 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES SOUTHWEST OF LITTLE ROCK. THIS STORM WAS MOVING
NORTHEAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MAYHEW.
  LITTLE ROCK.
  GILMAN.
  MORRILL.
  RUM RIVER.
  ONAMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4598 9347 4597 9352 4584 9352 4564 9417
      4581 9428 4612 9357
TIME...MOT...LOC 1926Z 242DEG 21KT 4577 9410

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 28, 11:58 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 28, 11:58 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1158 AM CDT MON MAY 28 2012

.UPDATE...
UPDATED TO INCLUDE 18Z AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...
/ISSUED 1002 AM CDT MON MAY 28 2012/
VISIBLE IMAGERY SHOWS MOSTLY SUNNY SKIES ACROSS THE AREA AT THE
CURRENT TIME. SOME LINGERING CLOUDS CAN BE FOUND EXTENDING FROM
WESTERN LAKE SUPERIOR SOUTH THROUGH THE EASTERN METRO AREA... IN
ASSOCIATION WITH A VORTICITY LOBE SEEN IN WATER VAPOR IMAGERY AND
THE LATEST RAP ANALYSIS. AN AREA OF CLOUDS AND DYING CONVECTION
CAN BE FOUND OVER NORTHWEST MINNESOTA. FORCING HAS RUN OUT AHEAD
OF THIS ACTIVITY... SO ALTHOUGH IT MAY FESTER FOR A BIT MOST
INDICATIONS ARE THAT IT SHOULD WEAKEN/DIE OVERALL... AT LEAST FOR
A LITTLE WHILE. SURFACE ANALYSIS SHOWS AN INITIAL PRE-FRONTAL
TROUGH COINCIDENT WITH THE EASTERN CLOUD BAND... AND THE ACTUAL
COLD FRONT LIKELY EXTENDING FROM NEAR THE DAKOTA BORDER SOUTH INTO
EASTERN NEBRASKA... WHERE A GOOD DEWPOINT GRADIENT CAN BE FOUND.
THIS WILL MARCH EAST THROUGH THE DAY TODAY... WITH THE UPPER LOW
ALSO SLIDING EAST AND AN LOBE OF UPPER LEVEL PV WORKING INTO
WESTERN AND CENTRAL MINNESOTA DURING THE AFTERNOON. THE VARIOUS
CONVECTION ALLOWING MODELS... INCLUDING THE HRRR... SPC/EMC
WRFNMM... LOCAL WRFARW... AND NSSL WRFARW... ALL SUGGEST A RE-
DEVELOPMENT OF CONVECTION NEAR THE SECONDARY FRONTAL BOUNDARY AS
IT SWEEPS EAST THROUGH THE FORECAST AREA THIS AFTERNOON INTO EARLY
THIS EVENING. AN AXIS OF MLCAPE AOA 1000 J/KG WILL PRECEDE THE
BOUNDARY... ALONG WITH DEEP LAYER SHEAR AOA 35 KT. LOW LEVEL SHEAR
LOOKS TO BE MEAGER... WHICH SHOULD KEEP A WIDESPREAD DAMAGING WIND
THREAT IN CHECK. BUT WILL FREEZING LEVEL HEIGHTS DROPPING AS MID-
LEVEL COLD AIR WORKS ACROSS THE REGION... EXPECT SOMEWHAT
ORGANIZED STORMS RESULTING FROM THE COMBINATION OF DECENT MLCAPE
AND DEEP LAYER SHEAR TO PRODUCE SOME LARGE HAIL ACROSS THE AREA.
THE PRIMARY THREAT WILL BE NORTH OF A LINE FROM AROUND LITCHFIELD
TO LADYSMITH... MAINLY FROM 2 PM TO 7 PM. ANY DECENT STORM COULD
PRODUCE SOME SMALL HAIL GIVEN THE CHILLY TEMPERATURES ALOFT...
WHILE ANYTHING THAN MANAGES TO TAKE ADVANTAGE OF THE DEEP LAYER
SHEAR AND BETTER ORGANIZE ITSELF COULD PRODUCE HAIL GREATER THAN
AN INCH IN DIAMETER.

MADE SOME MINOR ADJUSTMENTS TO THE GOING FORECAST WITH RESPECT TO
TIMING AND LOCATION OF POPS... WITH SOME ADDITIONAL ADJUSTMENTS
LIKELY THROUGH THE DAY AS THINGS START TO TAKE SHAPE. FORECAST
HIGHS WILL NEED SOME ADJUSTMENTS GIVEN CURRENT OBS/TRENDS...
PARTICULARLY OUT WEST WHERE THE BOUNDARY HASN/T SLIPPED THROUGH YET.

&&

.AVIATION.../18Z TAF ISSUANCE/
OVERALL... VFR CONDITIONS WILL PREDOMINATE THROUGH THE FORECAST
PERIOD. THE UPPER LOW TO OUR NORTHWEST WILL MIGRATE EAST INTO THE
AREA THROUGH THE PERIOD... WORKING IN CONCERT WITH A SECONDARY
FRONTAL BOUNDARY TO KICK OFF SOME SCATTERED SHRA/TSRA THIS
AFTERNOON... THEN PERHAPS A FEW ISOLATED SHRA ON TUESDAY
AFTERNOON. CEILINGS WITH ANY SHRA/TSRA WILL MAINLY BE VFR WITH
JUST SOME BRIEF MVFR POSSIBLE. CONFIDENCE IN TIMING LOCATION OF
ACTIVITY IS TOO LOW TO SPECIFICALLY MENTION ANYTHING OTHER THAN
VFR VISIBILITIES... AND NO PREVAILING THUNDER AT THIS POINT. BEST
CHANCES THIS AFTERNOON WILL BE ACROSS THE NORTHERN SITES... WITH
KMSP LIKELY NEAR THE SOUTHERN EDGE OF ANYTHING THAT MANAGES TO GET
GOING. WOULD EXPECT SCATTERED CONVECTION TO DEVELOP ACROSS THE
WESTERN OR CENTRAL PORTION OF THE AREA AROUND 19Z OR 20Z... THEN
MIGRATE EAST THROUGH THE AFTERNOON INTO EARLY EVENING... ONCE
AGAIN MAINLY IMPACTING LOCATIONS ACROSS THE NORTH HALF OF THE
FORECAST AREA. WINDS WILL SHIFT FROM SOUTHWEST TO WEST-NORTHWEST
WITH THE FRONTAL PASSAGE... ALTHOUGH SOME BRIEF NORTH-NORTHWEST
WINDS ARE CURRENTLY IMPACTING THE NORTHWEST PART OF THE AREA DUE
TO SOME OUTFLOW FROM EARLIER CONVECTION. THAT BRIEF PERIOD OF
NORTH-NORTHWEST WINDS MAY IMPACT KSTC AND PERHAPS INTO KRWF... BUT
AT THIS POINT AM NOT MENTIONING IT ANY FARTHER SOUTH OR EAST. MORE
WIDESPREAD STRATOCU IS EXPECTED TUESDAY AS THE THERMAL TROUGH
MOVES INTO THE REGION... WITH SOME INITIAL CEILINGS AOB 3K FT
POSSIBLE BEFORE RISING BACK INTO VFR RANGE.

KMSP... TAF REFLECTS FORECAST EXPECTATIONS WITH MAIN UNCERTAINTY
BEING WITH THE CHANCES FOR SHRA/TSRA THIS AFTERNOON. IF/WHEN
ACTIVITY DEVELOPS UPSTREAM WILL AMEND AS NEEDED TO BETTER REFLECT
PROBABILITY AND TIMING OF THINGS. SOME UNCERTAINTY IS ALSO
ASSOCIATED WITH TIMING AND INITIAL HEIGHT OF CEILINGS MOVING INTO
THE AREA ON TUESDAY... WITH +/- 3 HOURS TIMING AND PERHAPS 500FT
DIFFERENCES IN CEILING POSSIBLE.

//OUTLOOK FOR KMSP FOR TUESDAY NIGHT THROUGH FRIDAY...
TUESDAY NIGHT...MVFR CEILINGS POSSIBLE EARLY.
WEDNESDAY THROUGH THURSDAY NIGHT...VFR CONDITIONS EXPECTED.
FRIDAY...MVFR CEILINGS POSSIBLE.

&&

.PREV DISCUSSION...
/ISSUED 413 AM CDT MON MAY 28 2012/
AFTER AN ACTIVE NIGHT WITH SEVERE WEATHER AND FLOODING
RAINS...THINGS HAVE QUIETED DOWN ACROSS THE CWA. COULD SEE A FEW
SHOWERS AND THUNDERSTORMS TODAY...WITH COOLER WEATHER IN STORE FOR
THIS UPCOMING WEEK.

TODAY AND TUESDAY...EARLY MORNING WATER VAPOR IMAGERY SHOWED A
BEAUTIFUL OCCLUDED UPPER LEVEL LOW OVER THE MT/ND BORDER...WITH RAP
H500 MINIMUM TEMP ANALYZED AT -23C. AS THIS UPPER LEVEL LOW MOVES
EASTWARD TODAY...COLDER MIDLEVEL TEMPS WILL SPREAD ACROSS THE REGION
RESULTING IN DYNAMIC DESTABILIZATION. IN ADDITION TO THE COOLING
TEMPS ALOFT...AFTERNOON HEATING SHOULD ELIMINATE ANY CIN...AND
SOUNDINGS SHOW THE POTENTIAL FOR A FEW HIGH BASED SHOWERS AND
THUNDERSTORMS TODAY. IN FACT...THIS PHENOMENON WAS RESPONSIBLE FOR
THE SHOWERS AND THUNDERSTORMS ACROSS SOUTH DAKOTA THIS MORNING.
THEREFORE...HAVE INCREASED POPS ACROSS THE NORTHERN AND WESTERN CWA
TODAY. THE WELL MIXED BOUNDARY LAYER AS INDICATED BY THE INVERTED-V
FORECAST SOUNDINGS WOULD SUPPORT THE POTENTIAL FOR A FEW STRONGER
WIND GUSTS WITH THESE SHOWERS AND THUNDERSTORMS. USED 3HR GRIDS TO
SHOWS THE POPS DECREASING AFTER SUNSET...ONLY TO RETURN TOMORROW
AFTERNOON. ALSO...WEST NORTHWEST WIND WILL BE BREEZY DURING THE
AFTERNOON...BUT SHOULD REMAIN BELOW ADVISORY CRITERIA.

WEDNESDAY THROUGH THE WEEKEND...AN UPPER LEVEL WAVE CURRENTLY OF THE
BRITISH COLUMBIA COAST WILL CROSS THE NORTHERN ROCKIES TOMORROW AND
SLIDE  SOUTHEAST DOWN THE MISSOURI RIVER VALLEY. THIS CLIPPER-LIKE
SYSTEM WILL ALLOW CANADIAN HIGH PRESSURE TO BUILD ACROSS THE
REGION...WITH TEMPERATURES WELL BELOW NORMAL FOR THE MIDDLE OF THE
WEEK. AS THE UPPER LEVEL WAVE CONTINUES ON ITS SOUTHEASTWARD MARCH
TOWARD THE SOUTHERN PLAINS...THE FORCING ASSOCIATED WITH IT WILL
CAUSE A SURFACE LOW PRESSURE SYSTEM TO DEVELOP. THIS WILL LIKELY
RESULT IN SEVERE WEATHER ACROSS THE SOUTHCENTRAL US...AND CLOUDY
SKIES WITH COOLER TEMPS AND A FEW SCATTERED SHOWERS OVER THE UPPER
MIDWEST...ESPECIALLY NEAR THE IA/MN/WI BORDER. THE ECMWF 28.00 IS
SLIGHTLY MORE PROGRESSIVE THAN THE GEM OR GFS...BUT EITHER WAY IT
LOOKS LIKE THURSDAY AND FRIDAY WILL FEEL MORE LIKE MID APRIL THAN
LATE MAY. ONCE THIS LOW MOVES EASTWARD FOR THE WEEKEND...NORTHWEST
FLOW WILL SET UP ACROSS THE REGION RESULTING IN WARMER
TEMPERATURES CLOSER TO THE SEASON AVERAGE FOR EARLY JUNE.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

   ///JRB
Hazardous weather outlook, May 28, 8:42 AM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
842 AM CDT MON MAY 28 2012

MNZ042>045-049>053-058>063-066-068>070-WIZ014>016-023>025-027-
291345-
TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-
CARVER-SCOTT-DAKOTA-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-
CHIPPEWA-
842 AM CDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST
CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM NEAR LONG
PRAIRIE SOUTH TO HUTCHINSON BY MID AFTERNOON... THEN MOVE EAST
THROUGH SAINT CLOUD... THE TWIN CITIES... AND PORTIONS OF WEST
CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS. SMALL HAIL IS POSSIBLE WITH ANY STORMS THAT DEVELOP... AND
THE STRONGEST STORMS COULD PRODUCE HAIL UP TO HALF DOLLAR SIZE IN
DIAMETER AND LOCALIZED DAMAGING WIND GUSTS. THE PRIMARY AREA FOR
POTENTIAL SEVERE STORMS WILL BE NORTH OF A LINE FROM LITCHFIELD TO
LADYSMITH... MAINLY BETWEEN 3 PM AND 7 PM.

RIVER FLOODING IS POSSIBLE ALONG THE CROW AND COTTONWOOD RIVERS
DUE TO THE RECENT HEAVY RAINS. PLEASE REFERENCE THE FLOOD
STATEMENTS FOR FURTHER INFORMATION REGARDING RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RIVER FLOODING IS POSSIBLE ALONG THE CROW AND COTTONWOOD RIVERS
DUE TO THE RECENT HEAVY RAINS. EVENTUALLY THE RIVER FLOODING MAY
SPREAD TO THE MINNESOTA AND MISSISSIPPI RIVERS. PLEASE REFERENCE
THE FLOOD STATEMENTS FOR FURTHER INFORMATION REGARDING RIVER
FLOODING. A FEW NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY
ACROSS SOUTHWESTERN MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY
EVENING.

MNZ041-047-048-054>057-064-065-067-073>078-082>085-091>093-WIZ026-
028-291345-
DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
YELLOW MEDICINE-RENVILLE-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-
RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-PEPIN-EAU CLAIRE-
842 AM CDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...
SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA AND WEST CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN FEW THUNDERSTORMS ARE POSSIBLE TODAY... MAINLY NORTH OF A LINE
FROM REDWOOD FALLS TO EAU CLAIRE. SMALL HAIL WILL BE POSSIBLE WITH
THE STRONGER STORMS. RIVER FLOODING IS POSSIBLE ALONG THE CROW AND
COTTONWOOD RIVERS DUE TO THE RECENT HEAVY RAINS. PLEASE REFERENCE
THE FLOOD STATEMENTS FOR FURTHER INFORMATION REGARDING RIVER
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RIVER FLOODING IS POSSIBLE ALONG THE CROW AND COTTONWOOD RIVERS
DUE TO THE RECENT HEAVY RAINS. EVENTUALLY THE RIVER FLOODING MAY
SPREAD TO THE MINNESOTA AND MISSISSIPPI RIVERS. PLEASE REFERENCE
THE FLOOD STATEMENTS FOR FURTHER INFORMATION REGARDING RIVER
FLOODING. A FEW NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY
ACROSS SOUTHWESTERN MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 28, 1:54 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
154 PM CDT MON MAY 28 2012

MNZ049-050-282000-
BENTON-STEARNS-
154 PM CDT MON MAY 28 2012

...THUNDERSTORMS MOVING OVER BENTON AND STEARNS COUNTIES THROUGH 300
PM CDT...

AT 151 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF ST
STEPHEN TO HAWICK. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ROSCOE.
  ST STEPHEN.
  RICE.
  ST JOSEPH.
  COLD SPRING.
  LITTLE ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4556 9405 4555 9414 4550 9414 4547 9410
      4532 9465 4533 9477 4541 9476 4558 9478
      4578 9434 4578 9429 4579 9431 4583 9423
      4582 9390
TIME...MOT...LOC 1855Z 244DEG 26KT 4568 9429 4530 9479
Special weather statement, May 28, 2:26 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
226 PM CDT MON MAY 28 2012

MNZ043-044-050-282030-
BENTON-MILLE LACS-MORRISON-
226 PM CDT MON MAY 28 2012

...THUNDERSTORMS MOVING OVER BENTON...MILLE LACS AND MORRISON
COUNTIES THROUGH 330 PM CDT...

AT 223 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES SOUTHWEST OF LITTLE ROCK. THIS STORM WAS MOVING
NORTHEAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MAYHEW.
  LITTLE ROCK.
  GILMAN.
  MORRILL.
  RUM RIVER.
  ONAMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4598 9347 4597 9352 4584 9352 4564 9417
      4581 9428 4612 9357
TIME...MOT...LOC 1926Z 242DEG 21KT 4577 9410

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:09 PM CDTAreal Flood AdvisoryMPXChisago3 hr
May 27, 7:15 PM CDTSevere Thunderstorm WarningMPXCarver, Scott60 min
May 27, 7:27 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, Scott48 min
May 27, 7:30 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Nicollet, Sibley, Watonwan60 min
May 27, 7:39 PM CDTSpecial Weather StatementMPXRamsey, Washington51 min
May 27, 7:44 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Stearns61 min
May 27, 7:45 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin45 min
May 27, 7:50 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Nicollet, Waseca55 min
May 27, 7:55 PM CDTFlash Flood WarningMPXChisago5 hr
May 27, 8:07 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Renville53 min
May 27, 8:15 PM CDTSevere Thunderstorm WarningMPXAnoka, Ramsey34 min
May 27, 8:22 PM CDTAreal Flood AdvisoryMPXAnoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more6 hr
May 27, 8:24 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, McLeod, Scott, Wright51 min
May 27, 8:29 PM CDTSevere Thunderstorm WarningMPXAnoka, Isanti46 min
May 27, 8:33 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker57 min
May 27, 8:58 PM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Isanti, Kanabec62 min
May 27, 9:15 PM CDTSpecial Weather StatementMPXBrown, Martin, Watonwan45 min
May 27, 9:27 PM CDTFlash Flood WarningMPXBlue Earth, Brown, Hennepin, McLeod, Meeker, Nicollet and 4 more6 hr
May 27, 9:28 PM CDTSevere Thunderstorm WarningMPXBenton, Morrison, Sherburne, Stearns62 min
May 27, 9:43 PM CDTSevere Thunderstorm WarningMPXBenton, Isanti, Kanabec, Mille Lacs62 min
May 27, 9:46 PM CDTFlash Flood WarningMPXAnoka, Carver, Chisago, Dakota, Hennepin, Isanti and 2 more6 hr
May 27, 9:53 PM CDTFlash Flood WarningMPXBenton, Mille Lacs, Sherburne, Stearns4 hr
May 27, 10:02 PM CDTSpecial Weather StatementMPXBlue Earth, Martin, Nicollet, Sibley, Waseca43 min
May 27, 10:09 PM CDTSpecial Weather StatementMPXMille Lacs, Morrison51 min
May 27, 10:19 PM CDTAreal Flood AdvisoryMPXKanabec, Mille Lacs, Morrison4 hr
May 27, 10:42 PM CDTSpecial Weather StatementMPXDakota, Freeborn, Rice, Steele, Waseca48 min
May 27, 11:00 PM CDTRiver Flood WarningMPXBrown66 hr
May 27, 11:05 PM CDTSpecial Weather StatementMPXDakota, Freeborn, Goodhue, Steele40 min
May 27, 11:23 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue29 min
May 28, 12:58 AM CDTAreal Flood WarningMPXChisago6 hr
May 28, 9:34 AM CDTRiver Flood WarningMPXHennepin, Wright6 days
May 28, 1:54 PM CDTSpecial Weather StatementMPXBenton, Stearns66 min
May 28, 2:10 PM CDTSevere Thunderstorm WarningMPXStearns50 min
May 28, 2:44 PM CDTSevere Thunderstorm WarningMPXMille Lacs, Morrison61 min
May 28, 2:46 PM CDTSevere Thunderstorm WarningMPXBenton44 min
May 28, 2:48 PM CDTSpecial Weather StatementMPXMorrison42 min
May 28, 3:05 PM CDTSpecial Weather StatementMPXBenton40 min
May 28, 3:26 PM CDTSpecial Weather StatementMPXIsanti, Kanabec, Sherburne79 min
May 28, 3:30 PM CDTSevere Thunderstorm WarningMPXKanabec45 min
May 28, 4:18 PM CDTSpecial Weather StatementMPXChisago42 min
May 28, 4:51 PM CDTSpecial Weather StatementMPXChisago24 min
May 28, 5:33 PM CDTSpecial Weather StatementMPXChisago42 min
May 27, 7:18 PM CDTTornado WarningMPXPolk27 min
May 27, 11:26 PM CDTSpecial Weather StatementMPXDunn, Pepin, Pierce49 min
May 28, 5:49 PM CDTSpecial Weather StatementMPXPolk56 min
May 28, 6:12 PM CDTSpecial Weather StatementMPXPolk33 min

Nearby

Special Weather Statements in Minnesota, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.